Maximal avalanches in the Bak-Sneppen model

A. Gillett, R.W.J. Meester, P. Wal, van der

Research output: Contribution to journalArticleAcademicpeer-review

8 Citations (Scopus)


We study the durations of the avalanches in the maximal avalanche decomposition of the Bak-Sneppen evolution model. We show that all the avalanches in this maximal decomposition have infinite expectation, but only `barely', in the sense that if we made the appropriate threshold a tiny amount smaller (in a certain sense), then the avalanches would have finite expectation. The first of these results is somewhat surprising, since simulations suggest finite expectations.
Original languageEnglish
Pages (from-to)840-851
JournalJournal of Applied Probability
Issue number3
Publication statusPublished - 2006


Dive into the research topics of 'Maximal avalanches in the Bak-Sneppen model'. Together they form a unique fingerprint.

Cite this